MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN-4MM X 170MM-STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN-4MM X 170MM-STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 144170
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Post op when dr.(b)(6) was trying to remove the last 4 x 170 bone pin from the femur the bone pin broke off in the patient.We have not seen this before and wanted to bring awareness to the issue from today.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: it was reported that post op when dr.(b)(6) was trying to remove the last 4 x 170 bone pin from the femur the bone pin broke off in the patient.We have not seen this before and wanted to bring awareness to the issue from.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review: product history review could not be performed as lot was unknown.Complaint history review: complaint history review could not be performed as lot was unknown.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event.H3 other text : device not returned.
 
Event or Problem Description
Post op when dr.(b)(4) was trying to remove the last 4 x 170 bone pin from the femur the bone pin broke off in the patient.We have not seen this before and wanted to bring awareness to the issue from today.Case type: tka.

Brand Name
BONE PIN-4MM X 170MM-STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8748206
Report Number3005985723-2019-00473
Device Sequence Number16653773
Product Code OLO
UDI-Device Identifier00848486018184
UDI-Public00848486018184
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number144170
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;